Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 21, 2013, 7:21 PM EDT for Bland County, Smyth County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 21, 2013, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Bland County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WWUS81 KRNK 212321
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT WED AUG 21 2013
VAZ009-010-012-220015-
SMYTH VA-BLAND VA-WYTHE VA-
721 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
BLAND COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOISSEVAIN TO
BROADFORD...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
MARION...
SALTVILLE...
AND CHILHOWIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3702 8149 3701 8147 3699 8148 3701 8144
3703 8146 3706 8140 3705 8138 3708 8129
3712 8127 3724 8100 3699 8098 3665 8162
3680 8170 3688 8178
TIME...MOT...LOC 2317Z 291DEG 26KT 3732 8144 3696 8167
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:59 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 21, 3:59 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT WED AUG 21 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL ADVANCE EASTWARD TONIGHT FROM KENTUCKY THROUGH VIRGINIA. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY...AND CROSS INTO AND THROUGH THE AREA FRIDAY. DRIER AND COOLER HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 345 PM EDT WEDNESDAY... WATER VAPOR IMAGERY IS SHOWING A SHORTWAVE TROUGH PROGRESSING EASTWARD OVER THE INTERSECTION OF IN/OH/KY. ABUNDANT CONVECTION WAS FIRING IMMEDIATELY WITHIN THE MAIN TROUGH AXIS OF THIS FEATURE...EXTENDING SOUTH INTO CENTRAL KY/TN. ACROSS OUR REGION...THE ACTIVITY HAS BEEN MORE ISOLATED TO SCATTERED IN COVERAGE. HOWEVER...WHERE THE SHOWERS AND STORMS HAVE FORMED...THEY HAVE BEEN IN SLOW MOVING CLUSTERS THAT HAVE ALLOWED FOR GENEROUS AMOUNTS OF RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. AS WE HEAD INTO THE EVENING HOURS THE MAIN TROUGH AXIS WILL APPROACH THE WESTERN PART OF THE REGION. HOWEVER...AS THE FEATURE REACHES OUR AREA...WE WILL BE PAST THE PEAK HEATING OF THE DAY AND STARTING TO LOSE DAYLIGHT AND LOW LEVEL INSTABILITY. SO WHILE WE DO EXPECT SHOWERS AND STORMS TO BE ACROSS PARTS OF THE AREA HEADING INTO THE EVENING HOURS...THE TREND WILL BE FOR COVERAGE TO DECREASE AFTER 800 PM. COVERAGE IS EXPECTED TO BE GREATEST IN THE WEST IN ADVANCE OF THE TROUGH AXIS AND ALSO NEAR THE VA/NC BORDER WHICH IS CURRENTLY DOWNSTREAM OF A NUMBER OF CLUSTERS OF SHOWERS AND STORMS MOVING NORTHEAST THROUGH NORTH AND SOUTH CAROLINA. TRAINING OF INDIVIDUAL SHOWERS OR THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING HOURS. ANY FLASH FLOODING IS EXPECTED TO BE VERY LOCALIZED AND WILL BE HANDLED BY FLASH FLOOD WARNINGS AS NEEDED. A BROADSCALE WATCH WOULD BE TOO EXPANSIVE...AND CONFIDENCE OF TARGETING A SELECT GROUP OF COUNTIES IS NOT HIGH ENOUGH TO ISSUE ONE. OVERNIGHT...THE TROUGH AXIS WILL CROSS THE REGION. WHILE ISOLATED SHOWERS WILL STILL BE POSSIBLE IN ASSOCIATATION WITH THE DYNAMICS AND ASSOCIATED COLD POOL ALOFT...A PERCENTAGE OF 20 TO 30 PERCENT IS ALL THAT WILL BE FORECAST AFTER ROUGHLY MIDNIGHT. AS WE GET INTO THURSDAY...LOW LEVEL WIND WILL BECOME WESTERLY ON THE BACKSIDE OF THE DEPARTING SHORTWAVE TROUGH. THIS WILL HAVE A TENDENCY TO HELP SQUELCH CONVECTION DURING THE DAY IN MOST AREAS. THE WESTERN PART OF THE AREA MAY SEE SOME ISOLATED TO SCATTERED UPSLOPE SHOWERS OR STORMS. ACTIVITY EAST OF THE CREST OF THE BLUE RIDGE SHOULD BE ISOLATED AT BEST. A LEE SIDE TROUGH MAY FORM. IN THAT CASE...THE FAR EASTERN PART OF THE REGION MAY HAVE A SLIGHTLY BETTER CHANCE OF SEEING A SHOWER OR STORMS AS LOW LEVEL WIND BACK TO THE SOUTHWEST OR SOUTH ON THE EAST SIDE OF THE LEE TROUGH. LOW TEMPERATURES TONIGHT WILL BE COMPARABLE TO THOSE REALIZED THIS MORNING GIVEN WE ARE EXPECTING NO SIGNIFICANT CHANGE IN AIRMASS. HIGHS ON THURSDAY WILL LIKELY BE HIGHER THAN THOSE REALIZED TODAY THANKS TO WESTERLY WINDS YIELDING LESS CLOUD COVER AND COMPRESSIONAL WARMING IN THE EAST. TEMPERATURES IN THE MOUNTAINS SHOULD BE COMPARABLE TO THOSE REALIZED TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 400 PM EDT WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE AREA FOR THURSDAY NIGHT AND FRIDAY MORNING AS A STRONG COLD FRONT MAKES ITS WAY ACROSS THE AREA. WILL SEE WINDS SHIFT FROM THE NORTHWEST AS THE FRONT MOVES THROUGH DURING THE DAY ON FRIDAY...HOWEVER THE TRULY DRIER AIR WILL LINGER TO THE NORTH THROUGH EVENING BEFORE MOVING IN AND BRINGING AN END TO THE RESIDUAL RAINFALL. HIGH PRESSURE WILL PASS FROM THE GREAT LAKES ACROSS NEW ENGLAND ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...EVENTUALLY WEDGING SOUTHWARD ALONG THE EASTERN FACE OF THE APPALACHIANS. EXPECT NEAR NORMAL TEMPERATURES FOR FRIDAY AS WARM TROPICAL AIR POOLS AHEAD OF THE APPROACHING COLD FRONT...WHEREAS TEMPERATURES FOR SATURDAY WILL BE A FEW DEGREES BELOW NORMAL AS THE NORTHEASTERLY FLOW AROUND THE HIGH PRESSURE WEDGE CARRIES COOLER AIR FROM THE ATLANTIC. OTHERWISE...WE CAN EXPECT MOSTLY CLEAR TO PARTLY CLOUD SKIES AS OUR AREA RESTS ON THE EDGE OF A LARGE UPPER LEVEL RIDGE SITUATED ACROSS THE CENTRAL UNITED STATES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... HIGH PRESSURE WILL PUSH OFF THE NEW ENGLAND COAST ON SUNDAY... ALLOWING WINDS TO BECOME MORE SOUTHERLY ACROSS OUR AREA. MAY SEE A FEW SHOWERS DEVELOP ACROSS THE WESTERN RIDGE LINES AS GULF MOISTURE TRIES TO WORK ITS WAY BACK INTO THE PICTURE...BUT COVERAGE APPEARS ISOLATED AT THIS POINT. THE BIGGER CONCERN WILL BE THE POSSIBILITY OF A STRONG THUNDERSTORM COMPLEX RIDING AROUND THE UPPER RIDGE ON MONDAY OR TUESDAY... PASSING FROM THE GREAT LAKES INTO THE MID ATLANTIC AREA. THE ECMWF FORECAST MODEL IS FASTER WITH THE ARRIVAL OF THIS SYSTEM...BRINGING IT IN ON MONDAY NIGHT...WHILE THE GFS MODEL IS SLOWER AND WEAKER...BRINGING THE SYSTEM ACROSS POSSIBLY LATE TUESDAY. STILL PLENTY OF TIME TO KEEP ON EYE ON HOW THIS SYSTEM DEVELOPS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM EDT WEDNESDAY... THE ASSOCIATED DYNAMICS WITH THE APPROACH OF A SHORTWAVE TROUGH IS ENTERING THE REGION CURRENTLY. SURFACE TEMPERATURES CONTINUE TO WARM AND HELP THE LOW LEVELS BECOME UNSTABLE. THE RESULT IS DEVELOPMENT OF SHOWERS AND STORMS ACROSS THE AREA. THE GREATEST CONCENTRATION THROUGH THE AFTERNOON HOURS IS EXPECTED TO BE ACROSS THE MOUNTAINS. COVERAGE IS EXPECTED TO TRANSLATE EASTWARD HEADING INTO THE EVENING HOURS. MOST AREAS WILL CONTINUE TO EXPERIENCE VFR CONDITIONS THE REMAINDER OF THE AFTERNOON AND THROUGH THE EARLY EVENING. THE EXCEPTION WILL BE THOSE LOCALIZED AREAS WITH MODERATE TO HEAVE SHRA/TSRA. HERE BRIEF PERIODS OF IFR/MVFR CONDITIONS ARE LIKELY ALONG WITH VARIABLE AND GUSTY WIND CONDITIONS. THROUGH THE OVERNIGHT HOURS...CEILINGS WILL TREND TO A MIX OF MVFR AND LOW END VFR CONDITIONS BY 06Z/2AM WITH A MIX OF IFR/MVFR CEILINGS BY 12Z/8AM. VISIBILITIES WILL TREND TO IFR IN THOSE LOCATIONS THAT RECEIVED RAIN TODAY AND EARLY THIS EVENING ALSO SHELTERED VALLEYS ALSO WILL TREND TOWARD HAVING FOG. THE TROUGH AXIS PASSES AROUND 12Z/8AM THURSDAY. THIS WILL ALLOW WINDS TO VEER MORE WESTERLY AND INCREASE IN SPEED. ANY SUB-VFR CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY TO VFR. A BROADER LONGWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PROGRESS ACROSS THE EASTERN U.S. THURSDAY NIGHT INTO FRIDAY. LOOK FOR A RETURN OF ORGANIZED SHOWERS AND STORMS IN ADVANCE...DURING...AND IMMEDIATELY BEHIND ITS PASSAGE. SUB-VFR CONDITIONS WILL ACCOMPANY THE HEAVIER SHRA/TSRA. DRIER HIGH PRESSURE BUILDS IN TO THE AREA FOR THE WEEKEND. OTHER THAN SOME LATE NIGHT AND EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG...VFR CONDITIONS ARE EXPECTED INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS
Hazardous weather outlook, Aug 21, 4:01 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 401 PM EDT WED AUG 21 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-222015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 401 PM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THERE IS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 5:36 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT WED AUG 21 2013
VAZ020-WVZ045-212215-
BATH VA-GREENBRIER WV-
536 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM BACOVA
JUNCTION TO NEOLA...MOVING TO THE NORTHEAST AT 15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
BACOVA JUNCTION...
AND MOUNTAIN GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3804 7975 3795 8003 3795 8005 3793 8008
3800 8015 3806 8001 3806 7997 3809 7994
3811 7990
TIME...MOT...LOC 2134Z 240DEG 15KT 3806 7988 3797 8007
MBSSpecial weather statement, Aug 21, 5:43 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 543 PM EDT WED AUG 21 2013 WVZ045-212215- GREENBRIER WV- 543 PM EDT WED AUG 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 615 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY RAIN NEAR FRANKFORD...MOVING TO THE NORTHEAST AT 15 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... RENICK... FALLING SPRING... AND FRANKFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3787 8043 3791 8052 3804 8040 3797 8025 TIME...MOT...LOC 2138Z 225DEG 12KT 3793 8044 MBS
Special weather statement, Aug 21, 6:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 21 2013
VAZ020-212300-
BATH VA-
621 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BATH COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING BANDS OF SHOWERS AROSSS BATH COUNTY...MOVING TO THE
NORTHEAST AT 30 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS
RAINFALL ON TOP OF THE EARLIER RAINFALL MAY LEAD TO MINOR FLOODING.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
HOT SPRINGS...
INGALLS FIELD...
CALLISON...
AND BACOVA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3817 7951 3815 7953 3817 7949 3816 7944
3815 7944 3810 7949 3808 7948 3805 7952
3802 7952 3793 7992 3795 7995 3802 7999
3805 7997 3819 7953
TIME...MOT...LOC 2217Z 241DEG 27KT 3807 7978
JHSpecial weather statement, Aug 21, 6:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 629 PM EDT WED AUG 21 2013 VAZ007-009-010-012-212315- SMYTH VA-BLAND VA-TAZEWELL VA-WYTHE VA- 629 PM EDT WED AUG 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA... EASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA... NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 715 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROADFORD...MOVING TO THE NORTHEAST AT 20 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... BURKES GARDEN... TAZEWELL... CERES... ASBERRYS... AND TIPTOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3682 8159 3696 8175 3724 8139 3701 8117 TIME...MOT...LOC 2226Z 229DEG 18KT 3695 8161 JH
Special weather statement, Aug 21, 6:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT WED AUG 21 2013
VAZ007-WVZ042-043-212330-
TAZEWELL VA-SUMMERS WV-MERCER WV-
634 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
R.D. BAILEY LAKE TO GLEN BURKE TO 6 MILES SOUTHWEST OF
CLEVELAND... MOVING TO THE SOUTHEAST AT 50 MPH. THIS LINE OF
STORMS WILL CROSS THE REGION BETWEEN 645 AND 715 PM.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
HINTON...
CAMP CREEK...
MATOAKA...
AND SPANISHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3715 8190 3720 8176 3724 8174 3720 8168
3721 8155 3726 8150 3727 8142 3742 8131
3742 8128 3746 8131 3752 8121 3758 8119
3760 8108 3763 8108 3768 8100 3769 8090
3768 8089 3770 8077 3700 8169 3697 8179
TIME...MOT...LOC 2230Z 317DEG 44KT 3749 8179 3718 8189 3690 8225
JHSpecial weather statement, Aug 21, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT WED AUG 21 2013
VAZ009-010-012-220015-
SMYTH VA-BLAND VA-WYTHE VA-
721 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
BLAND COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOISSEVAIN TO
BROADFORD...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
MARION...
SALTVILLE...
AND CHILHOWIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3702 8149 3701 8147 3699 8148 3701 8144
3703 8146 3706 8140 3705 8138 3708 8129
3712 8127 3724 8100 3699 8098 3665 8162
3680 8170 3688 8178
TIME...MOT...LOC 2317Z 291DEG 26KT 3732 8144 3696 8167
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:22 PM EDT | Special Weather Statement | RNK | Grayson | 53 min |
| Aug 21, 12:34 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 6 hr |
| Aug 21, 1:10 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 3 hr |
| Aug 21, 1:53 PM EDT | Special Weather Statement | RNK | City of Radford | 67 min |
| Aug 21, 2:13 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell | 6 hr |
| Aug 21, 4:36 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Aug 21, 4:42 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| Aug 21, 5:11 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| Aug 21, 5:16 PM EDT | Special Weather Statement | RNK | Bath | 44 min |
| Aug 21, 5:36 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
| Aug 21, 6:21 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
| Aug 21, 6:29 PM EDT | Special Weather Statement | RNK | Tazewell | 46 min |
| Aug 21, 6:34 PM EDT | Special Weather Statement | RNK | Tazewell | 56 min |
| Aug 21, 6:48 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 57 min |
| Aug 21, 6:54 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 3 hr |
| Aug 21, 7:45 PM EDT | Special Weather Statement | RNK | Pulaski | 45 min |
| Aug 21, 3:58 PM EDT | Special Weather Statement | RNK | Caswell | 32 min |
| Aug 21, 4:48 PM EDT | Special Weather Statement | RNK | Rockingham | 42 min |
| Aug 21, 2:32 PM EDT | Special Weather Statement | RNK | Greenbrier | 58 min |
| Aug 21, 5:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 39 min |
| Aug 21, 5:33 PM EDT | Flash Flood Warning | RNK | Greenbrier | 4 hr |
| Aug 21, 5:43 PM EDT | Special Weather Statement | RNK | Greenbrier | 32 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.